MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 25 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 25 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV449T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: visual inspection: no significant deformations or other damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the breaking force cannot be measured due to the non-adjustability of the valve.Results: first, we performed a visual inspection of the progav®.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability, adjustability, as well as the brake force.The valve was permeable but could not be adjusted to all settings.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the claim of non-adjustability.At the time of our investigation, the valve was able to be adjusted to all specified settings.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hg-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav sys ped.W/sa 25 a.Burrh.Res.(#fv449t) was implanted during a procedure performed on (b)(6) 2014.According to the complainant, the valve was believed to be not adjustable and blocked.The patient underwent a revision procedure on (b)(6) 2016.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.(b)(6).

Brand Name
PROGAV SYS PED.W/SA 25 A.BURRH.RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12466782
Report Number3004721439-2021-00632
Device Sequence Number17092237
Product Code JXG
UDI-Device Identifier04041906132699
UDI-Public4041906132699
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV449T
Device Catalogue NumberFV449T
Device Lot Number20022963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2016
Initial Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 MO
Patient Weight17